MAUDE Adverse Event Report: ACCLARENT, INC. ACCLARENT ENT NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. ACCLARENT ENT NAVIGATION SYSTEM; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Catalog Number FG200000
Medical Device Problem Codes Image Orientation Incorrect (1305); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cerebrospinal Fluid Leakage (1772)
Date of Event 07/11/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent a balloon sinuplasyty, maxillary antrostomy, and ethmoidectomy and the patient experienced cerebrospinal fluid leakage that required surgical intervention.It was reported that the relieve spinplus balloon wire became kinked during the procedure, towards the distal end.The relieve spinplus balloon was replaced and the issue was resolved.The procedure continued.Later in the procedure, the trudi navigation system accuracy was off by about 5mm, for all navigated devices.The patient was re-registered without resolution.Testing two different trudi nav suction devices was attempted, but the issue still persisted.A new trudi curette was opened without resolution.The procedure continued with the accuracy issue persisting.Also during the procedure, it was noticed that the patient's nasal cavity was leaking cerebrospinal fluid (csf).The medical intervention provided to the patient was a graft off the ear, in order to pack the csf leak.The patient was reported to be in stable condition.This was a primary surgery in the operating room.Additional information was received wherein the customer confirmed accuracy using the registration probe after registration process was completed and confirmed with accuracy known landmarks in endoscopic visualization inside the nasal cavity.Accuracy was determined by touching key landmarks with the suction ie septum, middle turbinate, maxillary sinus.The inaccuracy was first noticed while using the curette in the posterior ethmoids.Computed tomography (ct) image was used as the primary image (slices under 1 mm).Orientation and field view were at par.No noticeable defects to the ct scanned image.The patient tracker was not moved and the patient tracker cable was not under tension in relation to this event.There was no ferromagnetic material placed within the trudi zone.The emitter pad was not moved.No other device's shaft were in proximity to an emitter pad's transmitter.
 
Additional Manufacturer Narrative
The hardware investigation has begun but it has not been completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.Note: for field d4: udi: the manufacturing date is currently not available.Therefore, the full udi is currently not available.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
On 23-oct-2024, the date of manufacture for the device was received.As such, field h4.Device manufacture date has been populated.Additionally, the full udi has now been provided under field d4.Primary udi number.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.#: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent a balloon sinuplasyty, maxillary antrostomy, and ethmoidectomy and the patient experienced cerebrospinal fluid leakage that required surgical intervention.It was reported that the relieve spinplus balloon wire became kinked during the procedure, towards the distal end.The relieve spinplus balloon was replaced and the issue was resolved.The procedure continued.Later in the procedure, the trudi navigation system accuracy was off by about 5mm, for all navigated devices.The patient was re-registered without resolution.Testing two different trudi nav suction devices was attempted, but the issue still persisted.A new trudi curette was opened without resolution.The procedure continued with the accuracy issue persisting.Also during the procedure, it was noticed that the patient's nasal cavity was leaking cerebrospinal fluid (csf).The medical intervention provided to the patient was a graft off the ear, in order to pack the csf leak.The patient was reported to be in stable condition.This was a primary surgery in the operating room.Additional information was received wherein the customer confirmed accuracy using the registration probe after registration process was completed and confirmed with accuracy known landmarks in endoscopic visualization inside the nasal cavity.Accuracy was determined by touching key landmarks with the suction ie septum, middle turbinate, maxillary sinus.Device evaluation details: a replacement registration probe was sent to the customer to resolve the issue without success.An investigation was initiated by the manufacturer to investigate the issue.The data was requested for investigation, but full data was not available to investigate this case.As a result, it was not possible to reproduce or analyze the issue.The root cause of the reported issue was not determined.The trudi navigation system is a non-invasive device and therefore could not cause the leaking cerebrospinal fluid.There was no reported deficiency with the trudi navigation system used during the procedure.The customer did not request service for trudi navigation system.A manufacturing record evaluation was performed for the trudi navigation system # (b)(6), and no internal actions related to the reported complaint condition were identified.The history of customer complaints reported during the last year and associated with trudi navigation system # (b)(6) was reviewed.No similar additional complaint was found.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.(b)(4).

Brand Name
ACCLARENT ENT NAVIGATION SYSTEM
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (IRVINE)
33 technology drive
irvine CA 92618
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key19894309
Report Number3005172759-2024-00083
Device Sequence Number7627911
Product Code PGW
UDI-Device Identifier10846835018639
UDI-Public(01)10846835018639(11)180508
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161701
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberFG200000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/11/2024
Supplement Date Received by Manufacturer10/01/2024
10/23/2024
Initial Report FDA Received Date08/02/2024
Supplement Report FDA Received Date10/22/2024
10/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/08/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
(2) UNK_REUSABLE INSTRUMENTS.; RELIEVA SPINPLUS NAV BALLOON.; TRUDI CURETTE, 0, 5IN.
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown